# SDR OG5R2015FA0000200

- Difficulty date: May 13, 2015
- Submitted: May 13, 2015
- Operation: General aviation
- Aircraft: N539ND
- Make and model: Cessna 172S
- Aircraft serial: 172S10850
- Aircraft time: 5,383 hours
- Engine: Lyc IO360L2A
- Engine time: 6,328 hours
- Propeller: Mcauly 1A170E
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: A175400125
- Part serial: 38179
- Condition: Failed
- Location: Exhaust
- Part time: 212 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT CARBON MONOXIDE WARNING ILLUMINATED.  PILOT RETURNED TO LAND.  MAINTENANCE DISCOVERED 2 SPOTWELDS ON THE SHROUD SUPPORT FLANGE OF THE MUFFLER HAD FAILED RESULTING IN OPEN HOLES IN THE MUFFLER CAN. REPLACED MUFFLER WITH NEW UNIT.
